Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 12, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Apr 30, 2007, 7:31 PM CDT for Columbia County, Dodge County, Wisconsin. It was in force for 53 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 30, 2007, 7:31 PM CDT (00:31 UTC)
- Expired
- Apr 30, 2007, 8:24 PM CDT
- In force
- 53 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
Counties Columbia County, WI, Dodge County, WI
The radar
The Milwaukee radar (KMKX), 72 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 30, 7:42 PM CDT | HAIL 0.5 | 3 Ne South Beaver Dam, WI | RELAYED BY SKYWARN. |
| Apr 30, 7:45 PM CDT | HAIL 0.5 | Fox Lake, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 30, 4:44 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.5 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1784 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMKX 010032 SVRMKX WIC021-027-010130- /O.NEW.KMKX.SV.W.0012.070501T0031Z-070501T0130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 731 PM CDT MON APR 30 2007 THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN COLUMBIA COUNTY IN SOUTH CENTRAL WISCONSIN DODGE COUNTY IN SOUTHEAST WISCONSIN * UNTIL 830 PM CDT * AT 728 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR CAMBRIA...OR ABOUT 15 MILES EAST OF PORTAGE...AND MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RANDOLPH BY 740 PM CDT... BEAVER DAM BY 755 PM CDT... JUNEAU BY 810 PM CDT... HORICON BY 815 PM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE HAIL. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4364 8941 4347 8939 4325 8843 4362 8843 $$
3 follow-up statements
000 WWUS53 KMKX 010054 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 753 PM CDT MON APR 30 2007 WIC021-027-010130- /O.CON.KMKX.SV.W.0012.000000T0000Z-070501T0130Z/ COLUMBIA-DODGE- 753 PM CDT MON APR 30 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR DODGE AND NORTHEASTERN COLUMBIA COUNTIES... AT 749 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR MINNESOTA JUNCTION...OR ABOUT NEAR BEAVER DAM...MOVING EAST AT 45 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... MAYVILLE...6 MILES NORTH OF HUSTISFORD AND 7 MILES SOUTH OF KEKOSKEE BY 800 PM CDT... IRON RIDGE...WOODLAND...7 MILES SOUTH OF THERESA AND 8 MILES NORTH OF NEOSHO BY 805 PM CDT... RUBICON BY 810 PM CDT... HAIL UP TO ONE HALF INCH IN DIAMETER HAS BEEN REPORTED IN FOX LAKE WITH THIS STORM. HOWEVER...RADAR INDICATES THAT EVEN LARGER HAIL IS FALLING WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LAT...LON 4364 8941 4347 8939 4325 8843 4362 8843 $$ CRAVEN
000 WWUS53 KMKX 010113 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 813 PM CDT MON APR 30 2007 WIC021-027-010130- /O.CON.KMKX.SV.W.0012.000000T0000Z-070501T0130Z/ COLUMBIA-DODGE- 813 PM CDT MON APR 30 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR DODGE AND NORTHEASTERN COLUMBIA COUNTIES... AT 811 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR RIO...OR ABOUT 12 MILES NORTHWEST OF COLUMBUS...MOVING EAST AT 55 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 9 MILES SOUTH OF RANDOLPH BY 820 PM CDT... LEIPSIG...SOUTH BEAVER DAM...BEAVER DAM AND 9 MILES WEST OF JUNEAU BY 830 PM CDT... A COUPLE OF REPORTS OF HAIL UP TO ONE HALF INCH IN DIAMETER HAVE BEEN RECEIVED WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LAT...LON 4364 8941 4347 8939 4325 8843 4362 8843 $$ CRAVEN
000 WWUS53 KMKX 010124 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 824 PM CDT MON APR 30 2007 WIC021-027-010134- /O.CAN.KMKX.SV.W.0012.000000T0000Z-070501T0130Z/ COLUMBIA-DODGE- 824 PM CDT MON APR 30 2007 ...THE SEVERE THUNDERSTORM WARNING FOR DODGE AND NORTHEASTERN COLUMBIA COUNTIES IS CANCELLED... THE STORMS HAVE WEAKENED AND MOVED SOUTH AND EAST OF THE AREA. LAT...LON 4364 8941 4347 8939 4325 8843 4362 8843 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 2:47 PM CDT, 4 hours 44 minutes earlier.
Area forecast discussion, Apr 30, 2:47 PM CDT, 4 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 247 PM CDT MON APR 30 2007 .DISCUSSION...FORECAST FOCUS ON CONVECTION FOR TONIGHT. .SHORT TERM...BAND OF ELEVATION CONVECTION WELL ESTABLISHED NEAR AND OVER NORTHERN PORTIONS OF CWA AND SHOULD PERSIST INTO THE EVENING HOURS AS NOSE OF LOW LEVEL JET CONTINUES TO ESTABLISH ITSELF OVER EASTERN IOWA. QUESTION BECOMES WHETHER SURFACE BASED CONVECTION WILL EXTEND TO SOUTHERN PORTIONS OF CWA THIS EVENING AS SURFACE SYSTEM OVER EASTERN SOUTH DAKOTA RIDES ALONG STATIONARY FRONT INTO NORTHERN ILLINOIS. WRF/NAM/GFS PROG SOLUTIONS IN LINE WITH HPC PRECIPITATION DEPICTION WITH FOCUS OF BEST BAND OF QPF ALONG NORTHERN SECTIONS OF CWA AND LESS TOWARD WISCONSIN/ILLINOIS BORDER. HOWEVER IN VICINITY OF LOW CONVECTION HAS BECOME SURFACE BASED JUST NORTH OF STATIONARY FRONT. MEANWHILE MSAS CHARTS FOCUSING LOW LEVEL CONVERGENCE...LIFTED INDICES TO -6...55+ DEW POINTS...AND AN IMPRESSIVE HOT PROD OVER NORTHERN AND CENTRAL IOWA WHERE AIR MASS HAS BEEN DESTABILIZING IN CLOUD FREE AIR. GOES SOUNDER SHOWING POOLING OF 1 INCH MAXIMUM PRECIPITABLE WATER VALUES OVER NORTH CENTRAL IOWA. IMPRESSIVE 3 HOUR PRESSURE FALLS JUST NORTH ALONG FRONTAL BOUNDARY EXPECTED TO DIP TO THE SOUTHEAST LATER WHICH SHOULD SERVE TO MAINTAIN SURFACE BASED CONVECTION JUST NORTH OF FRONT. SO HAVE DECIDED TO BOOST RAIN CHANCES ACROSS NORTHERN PORTIONS OF CWA AND KEPT MODERATE CHANCES FOR THE SOUTH. .LONG TERM...EXTENDED DRY WEATHER PATTERN THEN SETS UP OVER AREA WITH EAST TO SOUTHEAST DRY SURFACE WIND FLOW TO PERSIST FOR MUCH OF THE WEEK. && .AVIATION...SFC FNTL BNDRY WILL RMN NRLY STNRY ACRS NRN IL THRU 18Z TUE. LOW PRES WL TRACK EWD ALNG FNT TUE. EXPCT VFR CONDS ACRS SRN WI THRU 06Z...WITH SCT TSRA AFT ARND 01Z. IFR CIGS AND VSBYS EXPCTD TO DVLP AFT 08Z. && .MKX WATCHES/WARNINGS/ADVISORIES... NONE. && ZAJDEL/35
Hazardous weather outlook, Apr 30, 11:40 AM CDT, 7 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1140 AM CDT MON APR 30 2007 WIZ046-047-051-052-056>060-062>072-010945- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 1140 AM CDT MON APR 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE LIKELY THIS AFTERNOON ALONG AND NORTH OF A KENOSHA TO MONTELLO LINE...AND ACROSS ALL OF SOUTHERN WISCONSIN THIS EVENING. THERE IS A SLIGHT RISK SOME OF THE THUNDERSTORMS COULD BE SEVERE WITH DAMAGING WIND GUSTS AND LARGE HAIL ACROSS ALL OF SOUTHERN WISCONSIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE FOR THUNDERSTORMS FOR SOUTH CENTRAL WISCONSIN SATURDAY NIGHT...AND FOR ALL OF SOUTHERN WISCONSIN SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING...ESPECIALLY FOR SOUTH CENTRAL WISCONSIN. LMZ643>646-665-010945- SHEBOYGAN TO PORT WASHINGTON- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- NORTH POINT LIGHTHOUSE TO WIND POINT- WIND POINT TO WINTHROP HARBOR ILLINOIS- WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE- 1140 AM CDT MON APR 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK SOME OF THE THUNDERSTORMS COULD BE SEVERE WITH DAMAGING WIND GUSTS AND LARGE HAIL. CONDITIONS MAY REACH SMALL CRAFT ADVISORY CRITERIA AFTER MIDNIGHT TONIGHT INTO TUESDAY MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE FOR THUNDERSTORMS SUNDAY. TZ WWW.WEATHER.GOV/MKX
In the hours before
Special weather statement, Apr 30, 5:45 PM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 545 PM CDT MON APR 30 2007 WIZ046-047-051-052-056>060-062>072-302350- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 545 PM CDT MON APR 30 2007 ...SEVERE THUNDERSTORM WATCH IN EFFECT FOR SOUTHCENTRAL AND SOUTHWEST WISCONSIN A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR SOUTH CENTRAL AND SOUTHWEST WISCONSIN UNTIL MIDNIGHT. SCATTERED THUNDERSTORM ARE EXPECTED TO DEVELOP ALONG A FRONTAL BOUNDARY IN NORTHEAST IOWA AND MOVE INTO SOUTHWEST WISCONSIN BY 700 PM AND INTO SOUTH CENTRAL WISCONSIN BETWEEN 730 AND 830 PM. SOME OF THE STORMS MAY BECOME SEVERE WITH LARGE HAIL. A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. WHEN UNDER A WATCH...IT IS A TIME TO PREPARE YOURSELF AND OTHERS FOR POSSIBLE SEVERE THUNDERSTORMS. KRR
Special weather statement, Apr 30, 6:14 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 614 PM CDT MON APR 30 2007 WIZ046-047-051-052-056>060-062>072-010015- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 614 PM CDT MON APR 30 2007 ...SEVERE THUNDERSTORM WATCH IN EFFECT FOR SOUTH CENTRAL AND SOUTHWEST WISCONSIN... SEVERE THUNDERSTORM WATCH NUMBER 204 IS IN EFFECT FOR SOUTH CENTRAL AND SOUTHWEST WISCONSIN UNTIL MIDNIGHT. SCATTERED THUNDERSTORM ARE EXPECTED TO MOVE FROM NORTHEAST IOWA AND SOUTHEAST MINNESOTA...INTO SOUTHWEST WISCONSIN BY 700 PM AND INTO SOUTH CENTRAL WISCONSIN BETWEEN 730 AND 900 PM. SOME OF THE STORMS MAY BECOME SEVERE WITH LARGE HAIL. A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. WHEN UNDER A WATCH...IT IS A TIME TO PREPARE YOURSELF AND OTHERS FOR POSSIBLE SEVERE THUNDERSTORMS. KRR
Special weather statement, Apr 30, 6:48 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 648 PM CDT MON APR 30 2007 WIZ046-047-051-052-056>060-062>072-010030- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 648 PM CDT MON APR 30 2007 ...SEVERE THUNDERSTORM WATCH IN EFFECT FOR SOUTH CENTRAL AND SOUTHWEST WISCONSIN... SEVERE THUNDERSTORM WATCH NUMBER 204 IS IN EFFECT FOR SOUTH CENTRAL AND SOUTHWEST WISCONSIN UNTIL MIDNIGHT. SCATTERED THUNDERSTORMS IN WEST CENTRAL WISCONSIN ALONG INTERSTATE I-94 NORTHWEST OF WISCONSIN DELLS WILL MOVE INTO SAUK...MARQUETTE...AND COLUMBIA COUNTIES BY 730 PM. SOME OF THE STORMS MAY BECOME SEVERE WITH LARGE HAIL. A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. WHEN UNDER A WATCH...IT IS A TIME TO PREPARE YOURSELF AND OTHERS FOR POSSIBLE SEVERE THUNDERSTORMS. KRR
Local storm report, Apr 30, 7:13 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
713 PM CDT MON APR 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL 6 SW ENDEAVOR 43.65N 89.55W
04/30/2007 E0.75 INCH MARQUETTE WI TRAINED SPOTTER
&&
CRAVENNearby
Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.